A 45-year-old female asked:
started taking amoxicillin 2 days ago for sinus infection. stools normally come out number 5 on bristol stool chart. now formed and in 1 piece. why?
1 doctor answer • 3 doctors weighed in
Internal Medicine 39 years experience
Stool change antibio: It is common for the consistency and frequency of bowel movements to change when taking antibiotics. Antibiotics kill some naturally occurring bacteria in the intestines. This change in the balance of bacteria in the intestines causes changes in stools most common causes diarrhea but it could also cause less frequent and firmer bowel movements
3816 viewsReviewed >2 years ago
Last updated Jun 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.